MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.0MM SURESHOT SHORT AO DRILL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. 4.0MM SURESHOT SHORT AO DRILL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692810
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the surgeon inserted the drill at the distal nail ml screw hole and the drill was interfering with the nail, so the surgeon stopped drilling and removed the drill, then he found that something black had been attached to the drill.The surgeon had to drilled by hand and inserted the screw.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual examination of the returned sure shot drill indicated wear to the flutes from attempted use.This is a single use device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical analysis indicated that it was communicated via email that the procedure was completed with the surgeon drilling by hand.There was no extension of surgery time and no patient harm or injury is being reported as a result of this device related incident.Based on the provided information, no further clinical assessment is warranted.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
4.0MM SURESHOT SHORT AO DRILL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks road
memphis 38116
MDR Report Key7603775
Report Number1020279-2018-01120
Device Sequence Number19256173
Product Code OLO
UDI-Device Identifier03596010648242
UDI-Public03596010648242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Model Number71692810
Device Catalogue Number71692810
Device Lot Number16BNG0001B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
04/27/2018
05/06/2023
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date06/20/2018
07/13/2018
05/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown